MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that lens was explanted from patient¿s operative eye in secondary surgical procedure because of patient experiencing astigmatism.Reportedly the patient had 0.25 diopter of astigmatism prior to cataract surgery but had 2.25 diopter after the cataract surgery.Hence a toric lens was implanted as replacement lens to counteract the astigmatism.No further information provided.
 
Additional Manufacturer Narrative
Correction: date of event: additional information was received and it was learnt that the correct date of event when the patient saw first symptom was (b)(6) 2020.Initially it was inadvertently populated as (b)(6) 2020.Additional information: additional information was received and it was learnt that patient is doing well.Age/date of birth: (b)(6).Device available for evaluation; returned to manufacturer on: 7/9/2020.Device evaluation: the product was returned.Visual inspection performed under microscope.Lubricant material residues and loose particles can be observed on the lens surface.The lens was cut into pieces and both haptics looks slightly distorted which could be related to removal process.Based on the reported issue there is no product quality deficiency.Manufacturing records review: the manufacturing records for the device were reviewed.The search revealed no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10247565
Report Number2648035-2020-00485
Device Sequence Number16287040
Product Code HQL
UDI-Device Identifier05050474528888
UDI-Public(01)05050474528888(17)241114
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/15/2020
10/25/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/07/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005